Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 442, NWS Norman, OK

June 18, 2004Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2004, 3:25 PM CDT for Love County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2004, 3:25 PM CDT (20:25 UTC)
Expired
Jun 18, 2004, 4:15 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 18, 2:30 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CDT FRI JUN 18 2004

.DISCUSSION...
IN ADDITION TO THE STORMS ALONG THE RED RIVER THIS AFTERNOON,
TONIGHT APPEARS TO BE THE BEST OPPORTUNITY FOR WIDESPREAD RAIN.
STORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST CO/NORTHEAST NM AREA
AND FORM A COMPLEX THAT SHOULD MOVE INTO NORTHWEST OK LATE THIS
EVENING AND ACROSS CENTRAL OK OVERNIGHT. WITH THE SYNOPTIC FRONT
PUSHING INTO NORTHERN OK AND STRONG UPSLOPE BOUNDARY LAYER FLOW INTO
CO AND NM, POPS HAVE BEEN RAISED TO CATEGORICAL. THESE AREA OF RAIN
IS EXPECTED TO BE AROUND CENTRAL OK AT SUNRISE DRIFTING ACROSS
EASTERN COUNTIES BY MIDDAY.

AS THE SURFACE HIGH MOVES OUT OF THE MID-MISSOURI VALLEY SATURDAY,
THERE SHOULD BE LESS UPSLOPE TO OUR WEST FOR STORMS SATURDAY NIGHT -
POPS REMAIN IN THE CHANCE CATEGORY. SUNDAY NIGHT SEEMS TO BRING THE
LEAST LIKELY CHANCE FOR STORMS THROUGH THIS PERIOD. THE NEXT
SYNOPTIC FRONT TO AFFECT OK IS EXPECTED LATE MONDAY OR EARLY TUESDAY
WHICH WILL BRING INCREASED CHANCES OF RAIN ONCE AGAIN.

THE ONSET AND LOCATION OF AFTERNOON STORMS WILL BE SIGNIFICANTLY
MODULATED BY THE POSITION OF MESOSCALE BOUNDARIES FROM THE STORMS
COMPLEXES EACH NIGHT.

THIS GENERAL PATTERN SHOULD CONTINUE INTO LATE WEEK POSSIBLY
COMPLICATED BY A WEAK UPPER TROUGH OVER WEST TX TO THE WEST OF THE
FLAT RIDGE. LOW POPS REMAIN THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  77  68  89 /  70  60  30  20
HOBART OK         69  81  67  90 /  70  50  30  10
WICHITA FALLS TX  73  89  71  93 /  60  40  30  10
GAGE OK           63  74  63  88 /  90  40  30  10
PONCA CITY OK     64  73  66  86 /  60  40  30  20
DURANT OK         73  85  72  91 /  50  50  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9
Hazardous weather outlook, Jun 18, 11:58 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT FRI JUN 18 2004

OKZ004>048-050>052-TXZ083>090-191200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN AND CENTRAL OKLAHOMA...
AND WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS THIS AFTERNOON IN
WESTERN AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THEN EXPAND
EAST THIS EVENING AND OVERNIGHT.  STORMS SHOULD DIMINISH BELOW
SEVERE LEVELS AROUND 2 TO 4 AM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH LATE TONIGHT.

DISCUSSION...
WARM... MOIST... AND UNSTABLE AIR... ALONG WITH NUMEROUS SURFACE
BOUNDARIES LEFT OVER FROM PREVIOUS STORMS... WILL REMAIN OVER THE
REGION THROUGH TONIGHT. ONE OF THESE BOUNDARIES IS THE FOCUS
FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS LATE THIS MORNING AND COULD DEVELOP INTO WESTERN
OKLAHOMA THIS AFTERNOON. AFTERNOON HEATING WILL CONTINUE TO CAUSE
STORMS TO BREAK THROUGH THE CAPPING INVERSION THIS AFTERNOON AND
EARLY EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. IF
STORMS DEVELOP IN WESTERN OKLAHOMA...WIND PROFILES WILL BE
SUPPORTIVE OF SUPERCELL STORMS THAT WILL BE CAPABLE OF PRODUCING
VERY LARGE HAIL... DAMAGING WINDS... AND POSSIBLY A FEW TORNADOES.

MUCH LIKE LAST NIGHT... STORMS IN THE HIGH PLAINS OF COLORADO AND
NEW MEXICO AND THOSE IN THE TEXAS PANHANDLE ARE EXPECTED TO ORGANIZE
INTO A CLUSTER OR CLUSTERS OF STORMS LATE IN THE EVENING AND
OVERNIGHT... AND MOVE EAST ACROSS THE REST OF THE SLIGHT RISK AREA.
ONCE THAT HAPPENS... THE PRIMARY RISKS WILL BE HEAVY RAIN... STRONG
WINDS... AND MARGINALLY SEVERE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
FROM SATURDAY THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY...JUNE 19.

MAXWELL

In the hours before

Special weather statement, Jun 18, 12:47 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1247 PM CDT FRI JUN 18 2004

OKZ045-181800-
JEFFERSON OK-
1247 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED IN THE RYAN AND SUGDEN AREA AT
1247 PM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 18, 2:02 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT FRI JUN 18 2004

OKZ046-181915-
CARTER OK-
202 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR GRAHAM AT 202 PM CDT...MOVING
SLOWLY NORTH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHWESTERN CARTER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 18, 2:07 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
207 PM CDT FRI JUN 18 2004

OKZ041-181915-
MURRAY OK-
208 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED NEAR DOUGHERTY AT 208 PM CDT. THE
STORM WAS DRIFTING SLOWLY NORTH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS. BOATERS ON THE LAKE OF THE ARBUCKLES SHOULD RETURN TO
SHORE AND TAKE SHELTER.
Special weather statement, Jun 18, 3:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT FRI JUN 18 2004

OKZ028-040-182030-
GARVIN OK-MCCLAIN OK-
310 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND SOUTHERN MCCLAIN
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MAYSVILLE AT
310 PM CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED AS IT PASSES
OVER MAYSVILLE...PAOLI AND WAYNE.  PERSONS DRIVING ALONG I-35
BETWEEN PURCELL AND PAULS VALLEY WILL ALSO BE AFFECTED.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Jun 18, 3:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT FRI JUN 18 2004

OKZ050-182030-
LOVE OK-
313 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF BURNEYVILLE AT 313
PM CDT...MOVING NORTHEAST AT 25 MPH.

FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED AS THE STORM MOVES ACROSS MARIETTA...BOMAR AND WESTERN
PARTS OF LAKE TEXOMA.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Jun 18, 3:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT FRI JUN 18 2004

TXZ085-086-088-089-182030-
ARCHER TX-BAYLOR TX-WICHITA TX-WILBARGER TX-
318 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA
AND WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER DUNDEE AT 318 PM CDT...MOVING
NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES
SOUTH OF GRAYBACK IN WILBARGER COUNTY.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:55 PM CDTSevere Thunderstorm WarningOUNEllis, Harper35 min
Jun 17, 9:48 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills42 min
Jun 17, 9:56 PM CDTSevere Thunderstorm WarningOUNWoods49 min
Jun 17, 10:15 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward45 min
Jun 17, 10:42 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 17, 11:03 PM CDTTornado WarningOUNWoods27 min
Jun 17, 11:18 PM CDTTornado WarningOUNAlfalfa, Woods27 min
Jun 17, 11:29 PM CDTSevere Thunderstorm WarningOUNBlaine, Major46 min
Jun 17, 11:42 PM CDTSevere Thunderstorm WarningOUNAlfalfa33 min
Jun 18, 12:02 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher43 min
Jun 18, 3:02 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa43 min
Jun 18, 3:43 PM CDTSevere Thunderstorm WarningOUNGreer47 min
Jun 18, 5:31 PM CDTSevere Thunderstorm WarningOUNCuster44 min
Jun 18, 6:05 PM CDTSevere Thunderstorm WarningOUNDewey40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.